Louisiana, 2011Strong Wind in Louisiana, December 5, 2011
December 5, 2011 · NWS SHV · 1 event in 1 county or zone
Strong wind gusts, not associated with thunderstorm activity, downed a few trees across Caddo Parish during the early morning hours of December 5th. These winds were associated with a very strong pressure gradient that was prevalent near a stationary front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong wind gusts, not associated with thunderstorm activity, downed a few trees across Caddo Parish during the early morning hours of December 5th. These winds were associated with a very strong pressure gradient that was prevalent near a stationary front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 5, 5:01 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 5, 5:01 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CST MON DEC 5 2011
.DISCUSSION...
THIS MORNING A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED
SOUTHWEST ACROSS PARTS OF NORTH CENTRAL LOUISIANA AND INTO
SURFACE LOW PRESSURE OVER SOUTHEAST TEXAS. COLD AIR CONTINUED TO
SPILL INTO THE FOUR STATE REGION ON THE SURFACE WHILE LOW LEVEL
MOISTURE FROM THE GULF WAS RIDING OVER THE FRONTAL BOUNDARY AND
INTO THE SURFACE LOW...WHILE ALOFT A STRONG UPPER LEVEL
SOUTHWEST FLOW WITH FAST MOVING DISTURBANCES AND PACIFIC MOISTURE
WILL BE COMBINING WITH LOW LEVEL MOISTURE...TO PRODUCE WIDESPREAD
SHOWERS AND ISOLATED THUNDERSTORMS...WHICH WILL BE DEVELOPING AND
RIDING OVER THE SAME GENERAL LOCATIONS. THE DEEP SUPPLY OF MOISTURE
AVAILABLE WILL ALLOW FOR BURSTS OF LOCALLY HEAVY RAINFALL. HAVE
CONTINUED THE FLASH FLOOD WATCH FOR MOST OF THE FOUR STATE REGION
THROUGH 6 PM CST LATE THIS AFTERNOON. ONE TO NEAR THREE INCHES HAS
FALLEN OVER THE FORECAST AREA SINCE THE RAINS BEGAN SUNDAY AND AN
ADDITIONAL ONE TO THREE INCHES WILL BE POSSIBLE WHICH CAN RESULT
IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND SEND SMALL
CREEKS AND STREAMS TO NEAR OR OUT OF THEIR BANKS. MOTORISTS SHOULD
AVOID HIGH WATER COVERED AREAS ESPECIALLY DURING OR AFTER VERY HEAVY
RAIN. AS THE UPPER TROUGH OVER THE WESTERN U.S. CONTINUES TO
AMPLIFY SOUTHWEST THE PACIFIC MOISTURE CONNECTION WILL BE CUT OFF AND
DRIER AIR WILL WORK EAST ALOFT OVER THE AREA OVERNIGHT INTO TUESDAY
ALLOWING THE SURFACE LOW AND FRONTAL BOUNDARY TO MOVE MOVE INTO
THE GULF AND ACROSS THE SOUTHEAST STATES. RAIN CHANCES WILL TAPER OFF
FROM NORTHWEST TO SOUTHEAST WITH COLDER AND DRIER AIR TO SPREAD
INTO THE FOUR STATE REGION. TEMPERATURES WILL BE DROPPING TO NEAR
AND BELOW FREEZING DURING THE MID TO LATE WEEK PERIOD. DAYTIME
HIGHS WILL BE COOL AS WELL UNDER CLOUD COVER AND RAIN . /06/
&&
.AVIATION...
WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE
TO SPREAD EWD ACROSS THE REMAINDER OF THE REGION THIS MORNING.
SHORTWAVE TROUGH CONTINUES TO MOVE OUT OF SW TX EARLY THIS
MORNING...AND WILL LIKELY LEAD TO SOME ENHANCEMENT IN THE HEAVIER
PRECIP AND AN INCREASE IN THUNDER. THERE COULD BE A FEW BREAKS IN
THE RAIN AT TIMES...BUT -RA WILL LIKELY PREVAIL UNTIL AFTER
06/00Z...AS THE PRECIP BEGINS TO END FROM NW TO SE. CIGS/VSBYS
WILL VARY QUITE A BIT AND MAY DROP TO LIFR AT TIMES. ANY
IMPROVEMENTS AFTER THE PRECIP ENDS WILL BE SHORT-LIVED...AS
WIDESPREAD IFR CIGS/VSBYS ARE EXPECTED AGAIN AFTER 06/00Z. WINDS
GENERALLY OUT OF THE N AT 5-10 KTS WITH TEMPO GUSTS AS HIGH AS 20
KTS EXPECTED THROUGH THE PD. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 48 38 46 36 48 / 100 30 20 10 10
MLU 53 41 46 37 48 / 100 50 30 30 20
DEQ 44 33 43 29 45 / 100 20 10 10 10
TXK 45 36 44 33 46 / 100 20 10 10 10
ELD 47 37 45 34 45 / 100 30 20 20 10
TYR 46 36 44 33 47 / 100 20 10 10 10
GGG 46 37 45 34 48 / 100 20 10 10 10
LFK 49 40 46 37 50 / 100 40 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
06/12Hazardous weather outlook, Dec 5, 6:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON DEC 5 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST MON DEC 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
RAIN AND EMBEDDED THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY
HEAVY RAINFALL...ALONG WITH ISOLATED HAIL...AND LIGHTNING STRIKES
WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST ACROSS THE REGION. THE
RAIN AND EMBEDDED THUNDERSTORMS WILL TRAIN REPEATEDLY OVER THE SAME
LOCATIONS...WITH AMOUNTS OF ONE TO TWO INCHES...AND ISOLATED HIGHER
AMOUNTS. THE RAINS WILL NOT BE AS HEAVY OVERNIGHT...BUT THE EVER
INCREASING SOIL MOISTURE CAN REACH SATURATION...RESULTING IN FLOODING
AND FLASH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS...SOME OF WHICH MAY
CONTAIN LOCALLY HEAVY RAINFALL...WILL BE DECREASING OVER MOST
OF THE REGION WITH THE EXCEPTION OF PARTS OF LOWER NORTHWEST
LOUISIANA AND INTO NORTH CENTRAL LOUISIANA TUESDAY. AFTER THE RAINS
END COLD AIR WILL CONTINUE TO SPREAD OVER THE AREA WITH
FREEZING TEMPERATURES RETURNING DURING THE OVERNIGHT AND EARLY
MORNING HOURS MID TO LATE WEEK...WITH BELOW NORMAL DAYTIME
TEMPERATURES EXPECTED TO PERSIST THROUGHOUT MUCH OF THIS WEEK
AND WEEKEND.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED TODAY AND TONIGHT.
06
In the hours before
Special weather statement, Dec 5, 3:45 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CST MON DEC 5 2011
TXZ108-110-124-125-136-051030-
CAMP-FRANKLIN-SMITH-UPSHUR-WOOD-
345 AM CST MON DEC 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...SMITH...UPSHUR...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...DIANA...GILMER...HAINESVILLE...HAWKINS...HOARD...
LEESBURG...LINDALE...MINEOLA...MOUNT VERNON...NEWSOME...ORE
CITY...PITTSBURG...PLEASANT GROVE...PURLEY...QUITMAN...
ROSEWOOD...SCROGGINS...WEST MOUNTAIN AND WINNSBORO...
AT 339 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CHANDLER...OR 16
MILES WEST OF TYLER...MOVING NORTHEAST AT 65 MPH.
DIME SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
12Local storm report, Dec 5, 4:40 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM HAIL LINDALE 32.51N 95.41W
12/05/2011 E1.00 INCH SMITH TX BROADCAST MEDIA
0349 AM HAIL LINDALE 32.51N 95.41W
12/05/2011 E0.25 INCH SMITH TX BROADCAST MEDIA
PEA-SIZED HAIL COVERING THE GROUND
0418 AM HAIL 1 W GILMER 32.73N 94.96W
12/05/2011 E1.00 INCH UPSHUR TX BROADCAST MEDIA
&&
12Special weather statement, Dec 5, 4:53 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CST MON DEC 5 2011
TXZ110-124-125-136>138-051130-
CAMP-GREGG-HARRISON-SMITH-UPSHUR-WOOD-
453 AM CST MON DEC 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...SMITH...UPSHUR...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...CEDAR SPRINGS...CLARKSVILLE CITY...DIANA...EAST
MOUNTAIN...GILMER...GLADEWATER...HARLETON...HAWKINS...ORE
CITY...PITTSBURG...ROSEWOOD...WEST MOUNTAIN AND WHITE OAK...
AT 448 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HAWKINS...OR 13
MILES NORTH OF TYLER...MOVING NORTHEAST AT 70 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.
12Special weather statement, Dec 5, 5:31 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CST MON DEC 5 2011
ARZ070-TXZ097-111-112-051230-
BOWIE-CASS-MILLER-MORRIS-
531 AM CST MON DEC 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
MORRIS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...FOUKE...GENOA...MANDEVILLE...TEXARKANA...ATLANTA...
HUGHES SPRINGS...JENKINS...LINDEN...LONE STAR...NASH...QUEEN
CITY...REDWATER AND WAKE VILLAGE...
AT 527 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LONE STAR...OR 18 MILES EAST OF
PITTSBURG...MOVING NORTHEAST AT 65 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
06Special weather statement, Dec 5, 6:31 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CST MON DEC 5 2011
ARZ060-061-071-051300-
HEMPSTEAD-LAFAYETTE-NEVADA-
631 AM CST MON DEC 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY...BODCAW...EMMET...HOPE...LEWISVILLE...PERRYTOWN...
PRESCOTT...ROSSTON...STAMPS AND WILLISVILLE...
AT 627 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF FULTON TO 6 MILES NORTH OF GARLAND TO LEWISVILLE TO 5 MILES
NORTH OF CANFIELD...MOVING NORTHEAST AT 65 MPH.
MOTHBALL SIZE HAIL...AND WINDS 35 TO 45 MPH ARE EXPECTED WITH THESE
STORMS.
06Strong Wind, Caddo
- When
- December 5, 7:00 AM CST
- Where
- Caddo forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
A tree was blown down onto a home on James Mabry Road in North Shreveport. A truck hit another tree that was uprooted in the 3200 block of Pines Road. There were no report of injuries.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Texas, December 5 to 6, 2011$860,000 · 18 events
- Flooding in Ohio, December 5 to 6, 2011$11,000 · 11 events
- Flooding in Tennessee, December 5, 2011$11,000 · 9 events
- Winter Weather in Arkansas, December 5, 201110 events
- Heavy Snow in New Mexico, December 5 to 6, 20116 events
- Flooding in Kentucky, December 5 to 10, 20114 events
- Flooding in Indiana, December 5, 2011$4,000 · 4 events
- High Wind in California, December 5, 201169 kt wind · 3 events
- Flooding in Kentucky, December 5, 2011$3,000 · 3 events
- Hail in Texas, December 5, 20111 in hail · 2 events
- Flooding in Indiana, December 5 to 6, 20112 events
- Frost and Freeze in Oregon, December 5, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353736.